MTX injections

Hi everyone, i have been on MTX injections for 2 yrs now and had no problems until recently i now have a what appears to be some blistering on my lower stomach which is painful to touch and weeps intermintently it now looks like a bruise and has scabbed over, i inject symetrically left and right side and the same on my thigh as instructed by the nurse i have had it now for 2 weeks i rang the MTX nurse and someone came on and when i explained my worries she asked if it could wait until tomorrow so i got an appointment with the out of hours doctor who told me it was infected and he gave me a weeks course of antibiaotics has anyone else experienced this from the injections.

Cheers

10 Replies

oldestnewest
  • It could just be bad luck? As it can happen with any injection.

    However I was on MTX for 2 years with no problems, and then suddenly got mouth ulcers. So it can take time for effects to happen.

  • Yes you are probably right it probably is just bad luck as you say after 2 yrs with very little problems, the only thing is when the nurses say if anything like this occours go straight to doctors or the hospital it just kind of unerves you a little but am sure it will clear up in time.

    Cheers

  • I've not experienced this myself after 7 years on MTX injections. What time of the day do you inject? I ask as I was finding using the alcohol swabs with the pens (though not the prefilled injections) was causing a stinging sensation. As I always inject straight after showering I considered as my skin was as clean as it was going to be I could get away with not using the swab. There's a theory that using the swab pre injection & the same one post injection can cause cross contamination, don't know if that could be considered the cause of your blistering? It does seem odd that it's only on your tum though. Maybe moving the injection site by an inch or two alternatively would help, so you're not injecting into the same site? I inject in line with my navel.

    I hope you get answers.

  • The most recent advice is not to use alcohol swabs just plain water as a tiny amount of alcohol can be pushed into the skin and cause irritation. All you need is a damp cotton wool ball.

  • I guess that's what I was experiencing & why I stopped using them. Do you use plain water now?

  • Hi, I normally inject around tea time and yes i use the swobs before and after but i think as another poster mentioned a sterile cool damp cloth may be more beneficial so i will try that and see how it goes, Same as you i usually inject in line with my navel, Maybe i should consider more in my thighs which i dont often do.

    Thanks for your reply always find it really helpful

    Cheers

  • You're welcome. Yes, try using a sterile damp cloth, though how do you ensure it's completely sterile? I'm thinking of trying Rosiesmummy's suggestion of a damp cotton wool ball.

    I was shown to inject into my tum not my thigh. Being in a curious mood one day I injected my thigh. Never again! 😵

  • Yes i will try that it sounds ideal, Your right injecting into the thigh is really painful and probably wont try it again.

    Cheers

  • When your in your own home it only has to be clean,not sterile.Just make sure you just wipe once, so you don't leave any fibres on your skin.

  • Hi- I inject in my thighs as I inject Cimzia into my tummy; so far, so good 🙂

You may also like...